Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 3, 2017, 4:13 PM MDT for Costilla County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 4:13 PM MDT (22:13 UTC)
- Expired
- Jul 3, 2017, 4:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
County Costilla County, CO
The radar
The Pueblo radar (KPUX), 174 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 3045 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
089 WWUS85 KPUB 032213 SPSPUB Special Weather Statement National Weather Service Pueblo CO 413 PM MDT MON JUL 3 2017 COZ071-074-075-032245- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Southern San Luis Valley CO- Southern Sangre De Cristo Mountains Above 11000 Ft CO- 413 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COSTILLA COUNTY UNTIL 445 PM MDT... At 413 PM MDT, Doppler radar was tracking a strong thunderstorm near Blanca, or 20 miles east of Alamosa, moving southeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... San Luis, Blanca, San Acacio, San Pablo, Fort Garland, Sanchez Reservoir and Chama. LAT...LON 3740 10566 3748 10546 3712 10517 3700 10548 TIME...MOT...LOC 2213Z 334DEG 21KT 3738 10552 $$ Hodanish
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 3, 3:24 PM MDT, 49 minutes earlier.
Area forecast discussion, Jul 3, 3:24 PM MDT, 49 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 324 PM MDT Mon Jul 3 2017 .SHORT TERM...(This evening through Tuesday) Issued at 324 PM MDT Mon Jul 3 2017 A weather disturbance will continue affecting southeast Colorado this evening, and will probably bring scattered showers/tstms to the far southeast plains. The rest of the forecast area is expected to continue seeing isolated showers/tstms thru the evening hours. With drier lower levels from about the I-25 corridor and westward, the main storm threats this evening are expected to be strong wind gusts up to 55 mph, along with lightning. Acrs the far southeast plains, where the lower levels are more moist, there could be a better chance for one or two severe storms with hail an inch or larger in diameter and wind gusts around 60 mph. The HRRR and NAM are showing pcpn chances ending by about midnight. On Tue the upper ridge will build back over the area. Moisture will be somewhat limited over the area on Tue but there will still be some isolated showers/tstms, mainly over and near the mtns. Temps on Tue will reach highs that are a few degrees above average. .LONG TERM...(Tuesday night through Monday) Issued at 324 PM MDT Mon Jul 3 2017 From the Fourth of July Evening into Wednesday Evening, the thunderstorms that develop off of the Rocky Mountains earlier in the day will continue to affect southeastern Colorado, which unfortunately means that cloud cover will exist during the fireworks shows across most of the region. During the overnight hours, an upper-level ridge will continue to build over the region, clearing the skies and bringing in drier air. Diurnal flow will produce isolated thunderstorms over the mountains late in day. The thunderstorms that do develop will be slow moving due to weak steering flow aloft, meaning that thunderstorms that do develop over the mountains may produce locally heavy rain. Increasing pops in combination with near to above seasonal early July temperatures are then anticipated from Thursday into early next week as upper ridging becomes centered from the 4-Corners region into northern Arizona during this time-frame. In addition, adequate atmospheric moisture combined with the orographic heating cycle, subtle upper disturbances and surface boundaries will allow daily rounds of basically isolated to scattered showers and thunderstorms from Thursday into next Monday(generally favoring higher terrain locations). Some of these storms will be capable of generating locally heavy rainfall and also may become quite intense at times. At this time, it appears that the highest potential for more widespread precipitation during the longer should be experienced from later Thursday into Thursday evening, Friday into Friday night and then again during the weekend. Finally, generally near to above seasonal early July temperatures are anticipated during the longer term with warmest conditions expected Wednesday and Thursday(with maximum temperatures nearing the Century Mark at select eastern locations). && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 324 PM MDT Mon Jul 3 2017 VFR conditions are expected at KCOS, KPUB and KALS thru the next 24 hrs. There will be the possibility of showers/tstms at the terminal forecast sites this evening and possibly Tue afternoon. The main threat from the storms will be strong wind gusts, possibly between 35 and 45 kts. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 3, 11:17 AM MDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1117 AM MDT Mon Jul 3 2017 COZ058>089-093>099-041730- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1117 AM MDT Mon Jul 3 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight There could be a few strong to severe storms today, mainly over the far southeast plains, with the primary risks being wind gusts of 60 mph or higher, and hail around the size of quarters. The rest of the area will see isolated to scattered storms, with the primary risks being wind gusts up to 55 mph and lightning, but some of the stronger storms could also produce small hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms will be possible across the area each day through Sunday. Most storms will be in the afternoon and evening hours, with the main threats being lightning and wind gusts up to 50 mph. Small hail and locally heavy rainfall may also accompany the strongest storms. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening over southeast and south central Colorado. 28/28
In the hours before
Special weather statement, Jul 3, 2:35 PM MDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Pueblo CO
235 PM MDT MON JUL 3 2017
COZ086-089-032100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
235 PM MDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CROWLEY AND NORTHEASTERN
PUEBLO COUNTIES UNTIL 300 PM MDT...
At 235 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles north of Crowley, or 39 miles east of Pueblo, moving southeast
at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Sugar City.
LAT...LON 3846 10353 3822 10367 3840 10407 3852 10400
3852 10377
TIME...MOT...LOC 2035Z 293DEG 23KT 3846 10394
28Special weather statement, Jul 3, 3:05 PM MDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Pueblo CO 305 PM MDT MON JUL 3 2017 COZ089-032130- Crowley County CO- 305 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CROWLEY COUNTY UNTIL 330 PM MDT... At 305 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles northwest of Ordway, or 31 miles northwest of La Junta, moving southeast at 15 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Ordway and Sugar City. LAT...LON 3834 10399 3848 10385 3833 10352 3815 10376 TIME...MOT...LOC 2105Z 309DEG 15KT 3837 10385 28
Special weather statement, Jul 3, 3:23 PM MDT, 50 minutes before
Special Weather Statement National Weather Service Pueblo CO 323 PM MDT MON JUL 3 2017 COZ099-032200- Springfield Vicinity/Baca County CO- 323 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL 400 PM MDT... At 322 PM MDT, Doppler radar was tracking a strong thunderstorm near Vilas, or 13 miles southeast of Springfield, moving south at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Baca County. LAT...LON 3730 10252 3737 10230 3717 10219 3709 10251 TIME...MOT...LOC 2122Z 343DEG 8KT 3729 10241 28
Special weather statement, Jul 3, 3:27 PM MDT, 46 minutes before
Special Weather Statement National Weather Service Pueblo CO 327 PM MDT MON JUL 3 2017 COZ086-089-093-032200- Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO- La Junta Vicinity/Otero County CO- 327 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO...SOUTHWESTERN CROWLEY AND EAST CENTRAL PUEBLO COUNTIES UNTIL 400 PM MDT... At 327 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Fowler, or 29 miles east of Pueblo, moving southeast at 15 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Fowler, Ordway, Manzanola, Olney Springs and Crowley. LAT...LON 3821 10421 3836 10409 3824 10372 3801 10390 TIME...MOT...LOC 2127Z 301DEG 11KT 3825 10407 28
Special weather statement, Jul 3, 3:52 PM MDT, 21 minutes before
Special Weather Statement National Weather Service Pueblo CO 352 PM MDT MON JUL 3 2017 COZ089-093-032215- Crowley County CO-La Junta Vicinity/Otero County CO- 352 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO AND SOUTHWESTERN CROWLEY COUNTIES UNTIL 415 PM MDT... At 352 PM MDT, Doppler radar was tracking a strong thunderstorm near Olney Springs, or 29 miles northwest of La Junta, moving east at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fowler, Ordway, Manzanola, Olney Springs and Crowley. LAT...LON 3809 10405 3833 10403 3829 10365 3802 10378 TIME...MOT...LOC 2152Z 287DEG 14KT 3824 10397 28
Special weather statement, Jul 3, 4:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 413 PM MDT MON JUL 3 2017 COZ071-074-075-032245- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Southern San Luis Valley CO- Southern Sangre De Cristo Mountains Above 11000 Ft CO- 413 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COSTILLA COUNTY UNTIL 445 PM MDT... At 413 PM MDT, Doppler radar was tracking a strong thunderstorm near Blanca, or 20 miles east of Alamosa, moving southeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... San Luis, Blanca, San Acacio, San Pablo, Fort Garland, Sanchez Reservoir and Chama. LAT...LON 3740 10566 3748 10546 3712 10517 3700 10548 TIME...MOT...LOC 2213Z 334DEG 21KT 3738 10552 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:58 PM MDT | Special Weather Statement | PUB | Kiowa | 47 min |
| Jul 3, 2:20 PM MDT | Special Weather Statement | PUB | Pueblo | 25 min |
| Jul 3, 2:35 PM MDT | Special Weather Statement | PUB | Crowley | 25 min |
| Jul 3, 3:05 PM MDT | Special Weather Statement | PUB | Crowley | 25 min |
| Jul 3, 3:23 PM MDT | Special Weather Statement | PUB | Baca | 37 min |
| Jul 3, 3:27 PM MDT | Special Weather Statement | PUB | Crowley | 33 min |
| Jul 3, 3:52 PM MDT | Special Weather Statement | PUB | Crowley | 23 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.